Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2017, 5:28 PM EDT for Murray County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 14, 2017, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WWUS82 KFFC 142128
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUN 14 2017
GAZ004>006-142200-
Whitfield GA-Murray GA-Fannin GA-
528 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 600 PM
EDT...
At 528 PM EDT...a strong thunderstorm was over Gregory, or 10 miles
north of Chatsworth...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco,
Gregory, Cohutta Wilderness and Red Clay S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8450 3489 8461 3481 8496 3494 8500
3497 8500 3497 8498 3498 8498 3499 8494
TIME...MOT...LOC 2128Z 334DEG 6KT 3492 8477
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:41 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 14, 3:41 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Wed Jun 14 2017 .SHORT TERM /Tonight through Thursday Night/... Another unsettled day across the forecast area with showers and thunderstorms developing. A weak trough extends down the Appalachians and the convection seems to be favoring the northern counties so far. Still expect a diurnal pattern to prevail for tonight. Have included no pops after 06z...however would not be surprised to see a few showers last all night. For Thursday...high pressure over the Carolinas and the mid Atlantic is expected to weaken. This will allow a short wave aloft to move southeast from the plains states...possibly enhancing convection across north GA. SPC has included our northwest counties in a slight risk for day two. There appears to be abundant instability available with capes forecast to range over 2000 by Thursday afternoon. Temperatures should run more or less close to normal. 41 .LONG TERM /Friday through Wednesday/... A relatively static forecast continues through the extended period with plentiful opportunities for showers and thunderstorms. A warm and moist airmass will interact with persistent weak low pressure through the weekend to spark showers and thunderstorms each day. An approaching cold front early next week will bring an additional focus for thunderstorms. Please refer to the previous long-term discussion below for additional details. RW Previous LONG TERM Forecast Discussion /Thursday Night through Tuesday/... The extended period remains largely unchanged and rather monotonous through about Monday. As we begin on Thursday night...the mid and upper levels will begin the process of taking on more weakly cyclonic flow regime in which multiple weak shortwave troughs will be advecting through. Stubborn weak trough stemming from a weak sfc low over the North Carolina Piedmont will also be lingering somewhere across eastern and northern Georgia. With such a pattern...think convection from Thursday will be slow to die down overnight into Friday. Cannot rule out some lingering strong to isolated severe in this timeframe...mainly associated with steeper mid level lapse rates as the cyclonic flow pattern builds in. On Friday...a very weak mid level shortwave will attempt to close off...or at least become more concentrated over the local area. This feature in conjunction with the Piedmont/lee side area of sfc low pressure in the vicinity should be plenty to spark numerous thunderstorms amidst a warm and unstable airmass. Coverage should increase quickly by Friday afternoon and linger into a good portion of Friday night. Weak low will continue to pump Gulf moisture into the CWA through Saturday so expecting Saturday to be similar to Friday...with perhaps slightly higher coverage across central Georgia as the low attempts to move S/SE...albeit very slowly. Same story for Sunday. By Monday...A strong shortwave will eject out of the Great Lakes into Ontario/Quebec. This will push the next cold front into the area...which should have no problem sustaining thunderstorm development along it despite best dynamics being well north. Belt of stronger westerlies remain far enough north to keep best shear out of the area. Things become a little unclear as this front progresses south through the CWA. At the moment...seeing anticyclonic flow around the Bermuda High pushing a plume of moisture into the region from the SE...which looks to collide with the front and create some sort of shear zone. Way too early to get cute with any details though. Still EC/GFS agreement on a tropical wave developing off the Yucatan next week. In addition...pattern change to Western US ridge and eastern US trough is possible by next week. Kovacik && AVIATION... 18Z UPDATE... Expect sct-bkn035-050 across the area this afternoon. Convection has started to develop and may affect all taf sites through the evening. Have added tempo across the KATL area sites due to activity approaching from the north. Otherwise wait and see for the remainder of the sites. Not looking for widespread morning stratus but may be sct clouds 030-040 around all night. Thursday generally a repeat of today but with better thunderstorm chances mainly north GA. Winds light WNW becoming light and variable overnight. //ATL CONFIDENCE...18Z UPDATE... Medium on location of thunderstorms this afternoon. High on remaining elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 70 89 / 30 40 30 60 Atlanta 72 88 72 87 / 30 40 40 60 Blairsville 65 83 66 84 / 40 50 40 60 Cartersville 70 89 69 87 / 30 50 40 50 Columbus 72 89 73 89 / 30 40 30 70 Gainesville 70 87 70 87 / 30 40 40 60 Macon 70 91 72 89 / 30 40 30 70 Rome 70 89 69 89 / 30 50 40 50 Peachtree City 67 88 70 87 / 30 40 30 60 Vidalia 73 92 73 90 / 30 40 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....RW AVIATION...41
Hazardous weather outlook, Jun 14, 5:37 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 537 AM EDT Wed Jun 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 537 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia today and tonight. A few of the storms could become strong with the primary threats being gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms will be possible across the entire area Thursday. A few of the storms may become severe with the potential to produce damaging wind gusts...hail...lightning...and heavy rainfall. Scattered thunderstorms will continue to be possible Friday through Tuesday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 14, 4:19 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT WED JUN 14 2017
GAZ034-142045-
Gwinnett GA-
419 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GWINNETT COUNTY UNTIL
445 PM EDT...
At 419 PM EDT...a strong thunderstorm was over Buford, or 8 miles
north of Lawrenceville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Duluth, Sugar Hill, Suwanee, Buford, Rest Haven,
Buford Dam-Lake Lanier Parks and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8388 3397 8393 3399 8418 3403 8416
3403 8412 3405 8410 3407 8412 3415 8408
3417 8406
TIME...MOT...LOC 2019Z 107DEG 3KT 3408 8399
WIND...50MPHSpecial weather statement, Jun 14, 4:29 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT WED JUN 14 2017
GAZ008-142100-
Union GA-
429 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION COUNTY UNTIL
500 PM EDT...
At 429 PM EDT...a strong thunderstorm was over Gaddistown, or 13
miles northwest of Dahlonega. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Suches, Hawk Mountain Shelter and Gaddistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3475 8395 3472 8397 3472 8398 3468 8400
3467 8403 3464 8404 3466 8407 3465 8410
3466 8413 3465 8415 3472 8411 3473 8409
3480 8409
TIME...MOT...LOC 2029Z 117DEG 4KT 3471 8408
WIND...50MPHSpecial weather statement, Jun 14, 5:10 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT WED JUN 14 2017
GAZ006-008-014-015-142145-
Dawson GA-Union GA-Lumpkin GA-Fannin GA-
510 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWSON...SOUTHWESTERN
UNION...NORTHWESTERN LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL
545 PM EDT...
At 508 PM EDT...a strong thunderstorm was over Gaddistown, or 12
miles southwest of Blairsville...moving west at 10 mph. Additional
strong thunderstorms were located over southeastern Fannin and
northern Lumpkin Counties, and these storms were nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Suches, Dial, Len Foote Hike Inn, Margret, Camp Merrill, Stover Creek
Shelter, Hawk Mountain Shelter, Hurst, Porter Springs, Woods Hole
Shelter, Gaddistown and Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3481 8396 3460 8392 3457 8423 3460 8424
3461 8420 3463 8419 3464 8420 3467 8424
3467 8425 3472 8425 3472 8426 3473 8426
3474 8427 3487 8430
TIME...MOT...LOC 2108Z 087DEG 7KT 3472 8405
WIND...50MPHSpecial weather statement, Jun 14, 5:20 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT WED JUN 14 2017
GAZ024-142145-
Banks GA-
520 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 545 PM EDT...
At 520 PM EDT...a strong thunderstorm was over Hollingsworth, or 9
miles north of Homer...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Maysville, Gillsville, Raoul, Pinefield Crossroads,
Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3447 8342 3446 8340 3444 8339 3440 8338
3423 8344 3426 8348 3426 8354 3428 8360
3432 8365 3435 8365 3436 8367 3441 8365
3442 8362 3444 8361 3449 8354
TIME...MOT...LOC 2120Z 025DEG 9KT 3447 8349
WIND...50MPHSpecial weather statement, Jun 14, 5:22 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT WED JUN 14 2017
GAZ006-008-142145-
Union GA-Fannin GA-
522 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN FANNIN COUNTIES UNTIL 545 PM EDT...
At 522 PM EDT...a strong thunderstorm was over Ivy Log, or 7 miles
northwest of Blairsville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hemp, Nottely Dam, Ivy Log, Loving and Jones Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3494 8392 3481 8406 3491 8423 3499 8415
3499 8402
TIME...MOT...LOC 2122Z 031DEG 4KT 3493 8407
WIND...50MPHSpecial weather statement, Jun 14, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUN 14 2017
GAZ004>006-142200-
Whitfield GA-Murray GA-Fannin GA-
528 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 600 PM
EDT...
At 528 PM EDT...a strong thunderstorm was over Gregory, or 10 miles
north of Chatsworth...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco,
Gregory, Cohutta Wilderness and Red Clay S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8450 3489 8461 3481 8496 3494 8500
3497 8500 3497 8498 3498 8498 3499 8494
TIME...MOT...LOC 2128Z 334DEG 6KT 3492 8477
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:52 PM EDT | Special Weather Statement | FFC | Forsyth | 23 min |
| Jun 13, 10:05 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jun 13, 10:16 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 13, 10:20 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 25 min |
| Jun 13, 10:32 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
| Jun 14, 1:02 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 14, 2:17 PM EDT | Special Weather Statement | FFC | White | 28 min |
| Jun 14, 3:14 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 14, 4:01 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jun 14, 4:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jun 14, 4:29 PM EDT | Special Weather Statement | FFC | Union | 31 min |
| Jun 14, 5:10 PM EDT | Special Weather Statement | FFC | Union | 35 min |
| Jun 14, 5:20 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jun 14, 5:22 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jun 14, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 36 min |
| Jun 14, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 30 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jun 14, 6:02 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Jun 14, 6:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jun 14, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 38 min |
| Jun 14, 6:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Jun 14, 6:30 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| Jun 14, 6:32 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 14, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 27 min |
| Jun 14, 6:41 PM EDT | Special Weather Statement | FFC | Gilmer | 34 min |
| Jun 14, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 22 min |
| Jun 14, 6:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jun 14, 7:14 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jun 14, 7:38 PM EDT | Special Weather Statement | FFC | Dawson | 37 min |
| Jun 14, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 21 min |
| Jun 14, 7:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jun 14, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 26 min |
| Jun 14, 7:56 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 14, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.